MAUDE Adverse Event Report: ETHICON INC. PROLENE POLYPROPYLENE SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE POLYPROPYLENE SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8682G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Organ Dehiscence (2502); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 08/17/20160 (b)(4).Additional information: the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch# (b)(4) batch# (b)(4) batch# (b)(4) batch# (b)(4) batch# (b)(4) batch# (b)(4) batch# (b)(4) batch# (b)(4) in addition, a review of the batch manufacturing records for the possible batch numbers was conducted and the batches met all finished goods release criteria.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested for each of the 9 patients and the following was obtained: patient pre-operative diagnosis and indication for surgery: basal cell carcinoma, squamous cell carcinoma or melanoma.Procedure name: repair after mohs surgery or wide local excision.Product code and lot number involved: 5-0 prolene pc-1 and 4-0 prolene ps-2.How was the suture placed (interrupted or continuous)? continuous.How was the suture tied (2 strands that meet in the middle or knots at ends)? knots at end dates and timelines that patients symptoms first began following the initial surgery and what were the symptoms ? suture broken in middle of running stitch.Was there any pre dehiscence event (cough, fall, deep breathing or lifting)? no.Were any pictures taken during the second procedure? no.What was used to close the incision? 5-0 monocryl and 5-0 prolene pc-1 or 4-0 monocryl and 4-0 prolene ps-2.Any product to return for evaluation: - 5-0 prolene pc-1 and 4-0 prolene ps-2.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Initial procedure date can you describe the tissue condition when the suture was placed? please provide details of any medical or surgical interventions performed and dates can you describe the appearance of the suture during the second procedure? what in the physicians opinion are the factors contributing to the event? patient demographics: initials / id; age or date of birth; height/weight/bmi; gender.Relevant patient medical and social history (ie.Obesity, diabetes, immune deficient or immune -compromised).Update to patient current condition.
 
Event or Problem Description
It was reported that the patient underwent a repair after mohs surgery or wide local excision procedure on unknown date and the suture was used on the surface of the skin in a continuous loop and knots at the end.Ten days after the procedure, the patient returned with dehiscence and the suture was broken in the middle of running stitch.The patient was re-sutured and released.
 
Additional Manufacturer Narrative
Date sent to fda: 9/16/2016.Additional information: the actual device batch number associated with this event is not known.The customer reported the additional following possible batch number: batch# kbp878; exp.Date 01/31/2021; mfr date: 02/10/2016.In addition, a review of the batch manufacturing records for the additional possible batch number was conducted and the batch met all finished goods release criteria.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This mfr #2210968-2016-11355 follow up 1 has been submitted upon request from fda to submit a missing mfr mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: surgeon used continuous baseball stitch with prolene on face.There were no reported intra op suture breakage concerns.

Brand Name
PROLENE POLYPROPYLENE SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo PR 00754
Manufacturer Contact
kenneth clark
route 22 westp o box 151
somerville, NJ 08876
9082183547
MDR Report Key5881874
Report Number2210968-2016-11355
Device Sequence Number1504185
Product Code GAW
UDI-Device Identifier10705031018884
UDI-Public10705031018884
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8682G
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2016
Supplement Date Received by Manufacturer08/19/2016
08/19/2016
Not provided
Initial Report FDA Received Date08/17/2016
Supplement Report FDA Received Date03/25/2024
03/25/2024
09/27/2016
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONOCRYL 4-0; MONOCRYL 4-0
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown